Alert archive / Oregon / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 5, 2025, 1:00 PM PDT for Jefferson County, Wasco County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2025, 1:00 PM PDT (20:00 UTC)
- Expired
- Aug 5, 2025, 8:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 167 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130 WWUS86 KPDT 052000 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 100 PM PDT Tue Aug 5 2025 ...BREEZY WITH LOW RH FOR WARM SPRINGS RESERVATION TODAY... .Breezy conditions with low RH will prevail in the Warm Springs Reservation through the rest of the afternoon. ORZ703-060300- /O.NEW.KPDT.FW.W.0013.250805T2000Z-250806T0300Z/ Warm Springs Reservation- 100 PM PDT Tue Aug 5 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR703... The National Weather Service in Pendleton has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM PDT this evening. * AFFECTED AREA...Fire Weather Zone 703 Warm Springs Reservation. * TIMING...Until 8 PM PDT this evening. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
719 WWUS86 KPDT 060251 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 751 PM PDT Tue Aug 5 2025 ORZ703-060400- /O.EXP.KPDT.FW.W.0013.000000T0000Z-250806T0300Z/ Warm Springs Reservation- 751 PM PDT Tue Aug 5 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR703... Winds have subsided and humidities are increasing above critical values. These trends are expected to continue through the evening. Therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 5, 10:30 AM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 5, 10:30 AM PDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1030 AM PDT Tue Aug 5 2025 .UPDATED AVIATION. .AVIATION...18Z TAFs...Current conditions are clear with light and variable winds. Not expecting anything less than VFR conditions for the rest of the period. A couple round of showers would make their way into the area from the Columbia Basin into the Kittitas Valleys tomorrow morning. Wasn't confident on widespread precipitation, so went ahead and put a PROB30 group for most of the Basin sites. PREV DISCUSSION... /issued 141 PM PDT Mon Aug 4 2025/ DISCUSSION...Current radar shows some cells over the region that are putting down some precipitation. There are also a few thunderstorms along the southern border of Grant County with some lightning embedded as well as in Wallowa just southeast of Enterprise and Joseph. Ground observations show that within the last 3 hours, these cells/thunderstorms have put down 0.01-0.05 inches of precipitation with some higher elevation observations showing 0.10-0.12 inches. Both wet and dry isolated thunderstorms will continue through the evening. Tuesday models are in decent agreement that the current system will be off to the east leaving the region in primarily a westerly flow aloft. This pattern will leave the majority of the area free and clear of precipitation. Over 60% of the raw ensembles show temperatures to remian in the low to upper 80s. EFI shows each day to be below climatological normal and our climatology information places the areas around the CWA between 1-5 degrees below normal along the lower elevations all the way to 10-11 degrees below normal along some of the higher areas along the Northern Blues and WA Cascades. Late Tuesday night and through Thursday morning, models show a shortwave making its way into the PacNW bringing increased probabilities of mountain showers. EFI shows the QPF to be a bit above seasonal normal and a few CAMs models show precipitation totals be be between 0.10-0.20 along the eastern mountains and Northern Blues as well as 0.05-0.15 along the WA Cascades. Thursday afternoon models show the upper level low to be right overhead with southwest flow bringing with it some warm air advection. This will enhance the potential for convection over the eastern mountains and Wallowa County with models showing 15-30% probabilities. Long range models do show an increase in stability with MUCAPE values increasing. As this is day 4, we will continue monitoring. Friday through Sunday models show the upper level low to be off to the northwest with the leading edge of an upper level ridge making its way into the PacNW. However, clusters are having trouble digesting the timing of the exit of the low and the entrance of the ridge so confidence is a bit low at this point on when the ridge will be over the area. Regardless, all models are pointing to an uptick in temperatures and dry conditions. So far 50-70% of the raw ensembles show temperatures to be over 90 degrees by Saturday. Bennese/90 && .PRELIMINARY POINT TEMPS/POPS... PDT 60 80 58 80 / 0 20 20 30 ALW 64 80 62 79 / 0 20 20 30 PSC 62 81 58 83 / 0 20 20 20 YKM 62 79 55 80 / 20 40 30 10 HRI 64 82 60 83 / 0 20 10 20 ELN 59 75 54 75 / 20 50 30 20 RDM 50 80 49 79 / 0 10 10 10 LGD 54 80 56 76 / 0 10 20 30 GCD 53 81 54 79 / 0 0 10 10 DLS 64 78 61 79 / 20 40 30 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && SHORT TERM...90 LONG TERM....90 AVIATION...95
Nearby
Red Flag Warnings in Oregon, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.